MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Catalog Number 1001780J
Medical Device Problem Codes Break (1069); Product Quality Problem (1506); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional bmw device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with heavy calcification and mild tortuosity.The balance middleweight (bmw) guide wire was used and then when removed, the guide wire was unraveled.There was unspecified resistance during advancement for both wires.Additionally the shape retention of the wire was not normal as the shape was a "u" when the guide wire was taken out of the anatomy.This occurred with a second bmw guide wire as well.There was unspecified resistance during removal for both wires.Reportedly, a snare was required to pull back one of the wires.An unspecified guide wire was used to complete the procedure.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stretched coils were confirmed.The reported break was not confirmed.The reported difficult to remove and difficult to advance could not be tested due to the device condition.The reported product quality problem (shape) was confirmed as a kink in the shaping ribbon.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.In this case, analysis of the returned device noted misaligned coils and bends/kinks on the guide wire¿s distal end.This type of damage is consistent with advancement against resistance.It is possible that interaction with the patient¿s heavily calcified and mildly tortuous lesion or an accessory device may have contributed to the reported resistance during advancement and subsequently resulted in the noted coil damage.Damage to the guide wire (bends/kinks) would impact its maneuverability within the anatomy, possibly contributing to the reported difficulty during removal.Additionally, analysis of the returned device noted a kink in the shaping ribbon.It is possible that the kink in the shaping ribbon contributed to the guide wire tip reportedly not retaining its shape.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18167274
Report Number2024168-2023-12882
Device Sequence Number5671310
Product Code DQX
UDI-Device Identifier08717648025976
UDI-Public08717648025976
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number1001780J
Device Lot Number3072671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date11/19/2023
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown